Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 12, 2005, 11:57 PM CDT for Washburn County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2005, 11:57 PM CDT (04:57 UTC)
- Expired
- Sep 13, 2005, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Washburn County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:51 PM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Sep 12, 2:51 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 251 PM CDT MON SEP 12 2005 .DISCUSSION...FORECAST CONCERNS ARE ON PCPN TONIGHT AND TUESDAY. 18Z MSAS SFC PRESSURE PLOT FEATURED A SLOW MOVING COLD FRONT SNAKING ITS WAY THROUGH THE WESTERN PORTION OF THE FA. FIRST BATCH OF TSRA DEPARTING THE MN ARROWHEAD ATTM. HOWEVER...SHRA CONTINUE TO DEVELOP/SPREAD INTO THE SOUTHERN HALF. THIS PCPN IS STICKING CLOSE TO THE FRONT AND AIDED BY UPPER LEVEL SHORT WAVE LIFTING NE ACROSS MN. THE FRONT WILL CRAWL INTO NW WI BY 12Z TUESDAY WITH PRIMARY FOCUS OF THE PCPN CONTINUING TO BE ALONG THE FRONT. SOME PCPN WILL ALSO OCCUR BEHIND THE FRONT IN AREA OF UPPER LEVEL DIVERGENCE AND EMBEDDED SHORT WAVE ENERGY IN SW FLOW ALOFT. TIMING WILL BE DIFFICULT AND HAVE ATTEMPTED TO GIVE SOME RESOLUTION. NEXT PIECE OF SHORT WAVE ENERGY IMPACTS THE FA ON TUESDAY AFTERNOON. NOT AS MUCH MOISTURE TO WORK WITH THIS TIME...BUT TSRA POSSIBLE IN EASTERN PORTION OF WI FA NEAR AXIS OF INSTABILITY/PROXIMITY OF FRONTAL BOUNDARY. ONLY EXPECT SHRA ELSEWHERE. PCPN DIMINISHES TUESDAY EVENING AS FRONTAL BOUNDARY DEPARTS AND SFC HIGH BUILDS IN AND LASTS THROUGH WEDNESDAY EVENING. PCPN RETURNS TO THE WESTERN PORTION OF THE FA LATE WEDNESDAY NIGHT AS NEXT UPPER LEVEL SHORT WAVE APPROACHES THE FA. THIS SHORT WAVE WILL HELP PUSH A SFC WARM FRONT THROUGH THE FA AND SHOULD GENERATE SOME TSRA ON THURSDAY. && .AVIATION...A COLD FRONT SLOWLY TRACKING EAST ACROSS THE UPPER MIDWEST WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT...MAINLY EAST OF A LINE FROM BRD TO HIB TO ELO. MVFR-IFR CIGS AND VSBYS WILL BE ASSOCIATED WITH THESE STORMS...ALONG WITH STRONGER AND VARIABLE WINDS. BECAUSE OF THE INCREASED SURFACE MOISTURE...AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS MUCH OF THE UPPER MIDWEST TONIGHT...AGAIN WITH MVFR-IFR CONDITIONS. AS THE FRONT AND THUNDERSTORMS MOVES OFF TO THE EAST...CIGS AND VSBYS WILL IMPROVE ACROSS THE AREA TUESDAY MORNING...WITH WINDS TURNING OUT OF THE WEST AND STRENGTHENING DURING THE DAY TUESDAY. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. GSF/BERDES
Hazardous weather outlook, Sep 12, 7:00 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 700 AM CDT MON SEP 12 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131230- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 700 AM CDT MON SEP 12 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OVERSPREAD THE ENTIRE FORECAST AREA TODAY AND TONIGHT. THE STORMS WILL ACCOMPANY A FRONTAL SYSTEM MOVING SLOWLY FROM WEST TO EAST. SOME OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAIN IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...INTO WEDNESDAY MORNING. MORE STORMS ARE FORECAST FOR THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY THIS AFTERNOON. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:05 AM CDT | Special Marine Warning | DLH | 115 min | |
| Sep 12, 11:25 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 59 min |
| Sep 13, 12:01 AM CDT | Flash Flood Warning | DLH | Burnett | 6 hr |
| Sep 13, 12:38 AM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.